Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Raynaud's and facial flushing from clondine and betablockers

  1. #1
    Senior Member
    Join Date
    Jul 2006
    Location
    Melbourne, Australia
    Posts
    679

    Default Raynaud's and facial flushing from clondine and betablockers

    I know heaps of people here also have Raynaurds so i was wondering if anyone else here has heard of primary Raynaurds causing facial flushing?

    I was also wondering how many people developed Raynaurds only after being on betablockers or clondine? This was the cause for me and while it got better when i stopped it didn't go. I found some useful info including medications which can cause raynauds here:

    http://podiatry.curtin.edu.au/encyclopedia/raynauds/

    I hadn't read of this happening but my doctor has said that it is quite common for Raynaurds to affect the face, particularly the nose and ears. Looking back I am sure it affected my face while i was on clondine and propranol, at night once i got cold numb painful sensations in my face, followed by throbbing flushing. I stopped clondine when it became clear that i had Raynaurds, one night my toes became red, swollen and painful and i couldn't get my shoes on for two days.

    I have to take betablockers for a heart issue, so swapped to Atenonol (which is less of a problem for Raynauds) and cut my dose right down. But now my nose has taken to flushing on it's own, and then last weekend one ear swelled up to twice it's normal size for an hour and it was incredibly painful. I thought that this was rosacea getting worse but my doctor is postive it was Raynaurds, particlarly since the same thing has been happening to my hands, feet and knees.

    So does anyone else get this? Did anyone find it went once they stopped betablocker or clondine?

  2. #2
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Hi

    I suffer from Raynaulds and when I started to take clonidine I had major flushing of my nose. It went crazy and started to swell. Took months to calm down, I put it down to a bad reaction and vowed never to go near it again.

    Sarah

  3. #3
    Senior Member
    Join Date
    Jul 2006
    Location
    Melbourne, Australia
    Posts
    679

    Default

    Sounds very much like what happened to me, although main problem was numbness weird sensations followed by throbbing flushing of my face.
    ______________
    29, Flushing.
    Tried: Propranolol, Clonidine, Dorxy, Finacea, IPL, Betablockers, NSAIDs.
    Now: Avanza, V-beam, H1, H2, Rosex, Singulair, Friendly food diet.

  4. #4
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Froggirl

    I definately suffered the throbbing thing. It felt like my nose had grown to about double the size. Just awful.

    Hope your recovery form the v beam is going well

    sarah

  5. #5
    Member
    Join Date
    Apr 2006
    Posts
    38

    Default

    I have raynaud since 20 years (i'm 25).

    It's a lot worse since 3/4 years. I ve got a lot of facial blushing too.

    My raynaud is really bad on my hands and foot. I can't move my hands & foot sometimes. It's a really hard situation.

  6. #6
    Senior Member
    Join Date
    Jul 2006
    Location
    Melbourne, Australia
    Posts
    679

    Default

    It is a hard isn't it?
    I try to stay cold for the rosacea and need to stay warm for the Raynauds!
    ______________
    29, Flushing.
    Tried: Propranolol, Clonidine, Dorxy, Finacea, IPL, Betablockers, NSAIDs.
    Now: Avanza, V-beam, H1, H2, Rosex, Singulair, Friendly food diet.

  7. #7
    Member
    Join Date
    Apr 2006
    Posts
    38

    Default

    Yep, i plan to move in an another country with a warm winter

  8. #8
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    Yeah I think summers in the UK and winters in Australia

  9. #9
    Member
    Join Date
    Jul 2006
    Posts
    57

    Default

    I'm confused, I thought these medications were useful in preventing facial flushing?

  10. #10
    Senior Member
    Join Date
    Jul 2006
    Location
    Melbourne, Australia
    Posts
    679

    Default

    They are useful for facial flushing, but like any meds they can have side effects and a really common one is Raynaurd's.

    Everybody reacts differently to meds but for me both, but particularly Clonidine, gave me bad Raynaurds. Which is where the blood vessels first constrict (and the area goes white) and then goes red and swells when the blood rushes back. It most commonly effects the hands and feet which i had as well but i also got this on my nose and cheeks.

    When i looked online i couldn't find any mentoin at all of raynaurds effecting the face but my doctor said it was actually quite common. So that's why i was asking to see if anyone else had this too.

    It was slightly different to my ususal facial flushing, it would go extra pale before hand and then go red and throb. Icing it did not help and only seemed to make it worse which is the oppisite to my usual flushing. It also effected my nose which my usual flushing didn't and happened mainly at night when the temperature dropped. I can't tell you how glad i was to find out this was Raynaurds rather than rosacea getting worse. Treating it was so much easier, i just stopped the meds and it went.

    If only my regular flushing was so easy to treat!
    ______________
    29, Flushing.
    Tried: Propranolol, Clonidine, Dorxy, Finacea, IPL, Betablockers, NSAIDs.
    Now: Avanza, V-beam, H1, H2, Rosex, Singulair, Friendly food diet.

Similar Threads

  1. Clondine side effects.
    By Judworth in forum Prescription medications
    Replies: 20
    Last Post: 10th April 2012, 11:09 AM
  2. hypoglycemia+facial flushing
    By Mistica in forum Diet, lifestyle and relationships
    Replies: 3
    Last Post: 18th October 2011, 05:08 PM
  3. Clonidine and Betablockers compatible on IPL treatment???
    By yellowred in forum Intense pulsed light and laser
    Replies: 4
    Last Post: 10th February 2010, 07:51 PM
  4. Bad Facial Flushing
    By Book1985 in forum General rosacea questions
    Replies: 12
    Last Post: 12th May 2009, 12:48 AM
  5. Facial Flushing vs Facial Blushing
    By red47 in forum General rosacea questions
    Replies: 32
    Last Post: 24th January 2007, 11:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •